New Haven issues drug overdose health alert

NEW HAVEN >> The City issued a health alert to residents on Wednesday related to last week’s drug overdoses.

The alert focused on state labs finding the presence of fentanyl, a synthetic opioid, in the overdose victims last week. The drug can be more than 50 times stronger than heroin. An affidavit for the arrest of three men in connection with the overdoses on Monday said they allegedly sold pure  fentanyl to users who believed they were buying cocaine.

At least three people died from the overdoses.

The alert in its entirety:

NEW HAVEN HEALTH DEPARTMENT DRUG OVERDOSE HEALTH ALERT – In recent drug overdoses among New Haven residents, including three deaths, state laboratory testing found the presence of fentanyl, a man-made opioid that is 100 times stronger than morphine and 50 times stronger than heroin. Even in small amounts, fentanyl is dangerous and may cause death. Fentanyl may be made to look like other drugs such as cocaine and heroin. Its effects may be reversed with Narcan, an antidote. If you think someone is overdosing, please call 911 for help. For more information about Narcan or substance abuse treatment, please call the New Haven Health Department at 203-901-7687.

-Esteban L. Hernandez, New Haven Register 

Advertisements

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s